Alert archive / Tennessee / Special Weather Statements in 2020
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 3, 2020, 6:21 PM CDT for Wayne County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2020, 6:21 PM CDT (23:21 UTC)
- Expired
- May 3, 2020, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County Wayne County, TN
The radar
The Nashville radar (KOHX), 149 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388
WWUS84 KOHX 032321
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Sun May 3 2020
TNZ056-058-093-094-032345-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
621 PM CDT Sun May 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...NORTHERN
WAYNE...NORTHWESTERN LAWRENCE AND SOUTHERN PERRY COUNTIES UNTIL 645
PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Linden, moving southeast at 50 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Linden, Flatwoods and Mousetail Landing State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 800 PM CDT for Middle Tennessee.
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3555 8800 3561 8803 3568 8801 3548 8745
3519 8766 3546 8803
TIME...MOT...LOC 2321Z 294DEG 44KT 3555 8796
$$
WhiteheadWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 3, 5:44 PM CDT, 37 minutes earlier.
Area forecast discussion, May 3, 5:44 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Nashville TN 544 PM CDT Sun May 3 2020 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Bowing line of thunderstorms currently pushing across the MO bootheel. This activity will be reaching the northwestern extremes of middle TN between 3 pm and 4 pm. The atmosphere across the mid state is quite unstable with dewpoints now well into the 60s and sfc capes around 2000 j/kg in our northwest. There is a warm layer around 700 mb but caps are diminishing with time, especially north of I-40. Additional partial development will be possible ahead of the main line of advancing storms. It will however take a little longer for that activity to commence. The threat of severe weather is due primarily to the advancing line of storms and a severe tstm watch is in effect until 6 PM for our northwest. This line may need to be extended eastward later. Large hail and damaging winds are the threats for this afternoon. Otw, average qpf amounts tonight will average around one half inch. However, some cell training will produce some locally heavier amounts of an inch or so. Moving on, boundary will push south overnight. The better instability zone will switch to south of us on Monday. And with little forcing, I am not seeing much during the day. Monday night, a warm front will be lifting northward. Instabilities will begin to increase and we could see a few strong storms west of I-65 at that time. During the day Tuesday, the sfc low will move eastward across KY with instability increasing to the east of I-65 as the day progresses. It looks as though strong storms will again be possible, mainly east of I-65 on Tuesday afternoon. This will be in advance of the main cold frontal passage. Near term temps, looking rather warm, particularly our overnight lows which will be in the lower 60s. Cooler Tuesday night behind the aforementioned fropa. In the ext fcst, showers are possible in our east on Wednesday. Models are rather peculiar at that time as they try to strum up sfc instability with a northerly sfc fetch. Not buying it so will exclude thunder. Following this, models are leaning toward a Gulf system by late week with rain showers returning. For the ext temps, its looking below normal with highs, for Thursday on, mostly in the 60s. And just to serve notice, the 6-10 day outlook reflects well below normal temperatures. Could be some frost advisory perhaps in our future? We shall see. && .AVIATION... 00Z TAF DISCUSSION. Line of strong and severe storms will be moving through the CSV taf area between 23Z and 00Z. Wind gusts to 45 Kts will be possible. Additional isol to scattered tstm activity may develop tonight as the frontal boundary slides southward through the area. Storms will not be as strong as the earlier line. Otherwise...look for persistent shower activity through 02Z- 04Z. Instability axis will shift to the south of middle TN by 12Z with a break from the precip expected for the last half of the taf period. Additional storms possible Monday evening aft 00Z as a warm front lifts northward. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, May 3, 5:12 AM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 512 AM CDT Sun May 3 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 512 AM CDT Sun May 3 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will be possible in the afternoon and evening today. Main threat if any strong storms develop will be damaging winds and hail, along with isolated flash flooding possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms will be possible again during the afternoon and evening on Monday across the mid state, with main threats being hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, May 3, 5:04 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT SUN MAY 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
05/03/2020 LAWRENCE TN EMERGENCY MNGR
WIDESPREAD WIND DAMAGE....TREES DOWN AND S BARN
DAMAGED.
&&
EVENT NUMBER OHX2000346
21Local storm report, May 3, 5:07 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT SUN MAY 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
05/03/2020 LAWRENCE TN EMERGENCY MNGR
WIDESPREAD WIND DAMAGE....TREES DOWN AND A BARN
DAMAGED.
&&
CORRECTED FATALITIES...INJURIES...REMARKS
EVENT NUMBER OHX2000346
21Local storm report, May 3, 5:15 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT SUN MAY 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST 1 N LEBANON 36.22N 86.32W
05/03/2020 M70 MPH WILSON TN TRAINED SPOTTER
TREES DOWN.
&&
EVENT NUMBER OHX2000347
21Local storm report, May 3, 5:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT SUN MAY 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 4 WNW MCMINNVILLE 35.70N 85.84W
05/03/2020 M60 MPH WARREN TN AWOS
MCMINNVILLE AWOS MEASURED A WIND GUST OF 52 KNOTS / 60
MPH
&&
EVENT NUMBER OHX2000348
SHAMBURGERLocal storm report, May 3, 5:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT SUN MAY 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG WOODBURY 35.82N 86.07W
05/03/2020 CANNON TN EMERGENCY MNGR
*** 2 INJ *** NUMEROUS TREES DOWN WITH POWER OUTAGES
ACROSS CANNON COUNTY. TREE FELL ONTO AN ATV INJURING 2
PEOPLE.
&&
EVENT NUMBER OHX2000349
SHAMBURGERSpecial weather statement, May 3, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Sun May 3 2020
TNZ056-058-093-094-032345-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
621 PM CDT Sun May 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...NORTHERN
WAYNE...NORTHWESTERN LAWRENCE AND SOUTHERN PERRY COUNTIES UNTIL 645
PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Linden, moving southeast at 50 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Linden, Flatwoods and Mousetail Landing State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 800 PM CDT for Middle Tennessee.
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3555 8800 3561 8803 3568 8801 3548 8745
3519 8766 3546 8803
TIME...MOT...LOC 2321Z 294DEG 44KT 3555 8796
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:56 PM CDT | Special Weather Statement | OHX | Stewart | 34 min |
| May 3, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 47 min |
| May 3, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys | 38 min |
| May 3, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry, Wayne | 38 min |
| May 3, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Stewart | 46 min |
| May 3, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Maury, Williamson | 36 min |
| May 3, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner | 34 min |
| May 3, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Wayne | 48 min |
| May 3, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Hickman, Marshall, Maury, Rutherford and 1 more | 43 min |
| May 3, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 19 min |
| May 3, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 40 min |
| May 3, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford, Williamson | 49 min |
| May 3, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Sumner, Trousdale, Wilson | 47 min |
| May 3, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, DeKalb, Rutherford, Smith, Wilson | 41 min |
| May 3, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 2 more | 39 min |
| May 3, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 4 more | 49 min |
| May 3, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Van Buren, Warren, White | 42 min |
| May 3, 5:23 PM CDT | Tornado Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 16 min |
| May 3, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 62 min |
| May 3, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 16 min |
| May 3, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Putnam, Van Buren, White | 37 min |
Nearby
Special Weather Statements in Tennessee, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.